MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW
Model Number SEP12-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system separator 12 (sep12) and an indigo system aspiration catheter 12 (cat12).During the procedure, the physician experienced resistance while attempting to insert the sep12 through the rotating hemostasis valve (rhv) of the cat12, and subsequently, the sep12 was unable to advance through.Therefore, the sep12 was removed.The procedure was completed using the same rhv and the same cat12 without a sep12.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2020-01715.
 
Additional Manufacturer Narrative
Results: the sep12 was undamaged.The bulb was measured and was within specification.The returned rhv was untightened, but the seal inside the rhv would not open completely.Conclusions: evaluation of the returned sep12 confirmed that the device was unable to be advanced through the returned rhv.Further evaluation revealed that the seal inside the rhv would not open completely when the proximal end was loosened.The root cause of this damage could not be determined; however, this damage likely contributed to the resistance experienced during the procedure and the functional test.The separator bulb was measured and was within specification.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10439831
Report Number3005168196-2020-01251
Device Sequence Number3975245
Product Code QEW
UDI-Device Identifier00815948021556
UDI-Public00815948021556
Combination Product (Y/N)Y
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K192981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberSEP12-A
Device Catalogue NumberSEP12
Device Lot NumberF93679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/30/2020
01/14/2005
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/30/2020
10/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight68
Date Report Sent to FDA01/01/2005